Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


A model structure on the category of pro-simplicial sets

Author: Daniel C. Isaksen
Journal: Trans. Amer. Math. Soc. 353 (2001), 2805-2841
MSC (2000): Primary 18E35, 55Pxx, 55U35; Secondary 14F35, 55P60
Published electronically: January 29, 2001
MathSciNet review: 1828474
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


We study the category ${pro-}\mathcal{SS}$ of pro-simplicial sets, which arises in étale homotopy theory, shape theory, and pro-finite completion. We establish a model structure on ${pro-}\mathcal{SS}$ so that it is possible to do homotopy theory in this category. This model structure is closely related to the strict structure of Edwards and Hastings. In order to understand the notion of homotopy groups for pro-spaces we use local systems on pro-spaces. We also give several alternative descriptions of weak equivalences, including a cohomological characterization. We outline dual constructions for ind-spaces.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 18E35, 55Pxx, 55U35, 14F35, 55P60

Retrieve articles in all journals with MSC (2000): 18E35, 55Pxx, 55U35, 14F35, 55P60

Additional Information

Daniel C. Isaksen
Affiliation: Fakultät für Mathematik, Universität Bielefeld, 33501 Bielefeld, Germany
Address at time of publication: Department of Mathematics, University of Notre Dame, Notre Dame, Indiana 46556

PII: S 0002-9947(01)02722-2
Keywords: Closed model structures, pro-spaces, \'etale homotopy
Received by editor(s): October 12, 1999
Published electronically: January 29, 2001
Additional Notes: The author was supported in part by an NSF Graduate Fellowship
Article copyright: © Copyright 2001 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia